Alert archive / Washington / High Wind Warnings in 2026

High Wind Warning 1, NWS Seattle, WA

March 11, 2026Island County, Jefferson County, Washington

NWS Seattle, WA issued this high wind warning at Mar 11, 2026, 10:05 PM PDT for Island County, Jefferson County, Washington. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 10:05 PM PDT (05:05 UTC)
Expired
Mar 12, 2026, 2:29 AM PDT
In force
4 hr
Issued by
NWS Seattle, WA

Counties Island County, WA, Jefferson County, WA

The radar

The Seattle radar (KATX), 52 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.1 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

597 
WWUS76 KSEW 120505
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1005 PM PDT Wed Mar 11 2026

WAZ324-333-121200-
/O.UPG.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
/O.NEW.KSEW.HW.W.0001.260312T0505Z-260312T1200Z/
Port Townsend Area-Island County-
Including Langley, Port Townsend, and Freeland
1005 PM PDT Wed Mar 11 2026

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...West winds 25 to 40 mph with gusts 55 to 65 mph.

* WHERE...Island County and Port Townsend Area.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. If possible, remain in the lower levels of your home 
during the windstorm, and avoid windows. Use caution if you must 
drive.

&&

$$

WAZ301-121300-
/O.EXA.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
Cascades of Whatcom and Skagit Counties-
Including Mount Baker
1005 PM PDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Cascades of Whatcom and Skagit Counties.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-305>323-329-332-121300-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
San Juan County-Foothills and Valleys of the North Cascades-
Foothills and Valleys of Snohomish and Northern King Counties-
Foothills and Valleys of Central King County-Foothills and
Valleys of Pierce and Southern King Counties-Foothills and
Valleys of Thurston and Lewis Counties-Lowlands of Western
Whatcom County-Lowlands of Western Skagit and Northwestern
Snohomish Counties-Downtown Everett / Marysville Area-Shoreline /
Lynnwood / South Everett Area-Eastside-City of Seattle-Lowlands
of Pierce and Southern King Counties-Olympia and Southern Puget
Sound-Lowlands of Lewis and Southern Thurston Counties-Middle
Chehalis River Valley-Willapa and Black Hills-Southern Hood Canal-
Northern Hood Canal-Eastern Kitsap County-Foothills of the
Western and Southern Olympic Peninsula-Lower Chehalis River
Valley-
Including Holly, Seabeck, Lynnwood, Brinnon, Covington-Sawyer-w,
Snohomish, Sudden Valley, Kirkland, Beaver, Grisdale, Sahalee,
Monroe, Mossyrock, Forks, Anacortes, Darrington, Grand Mound,
Federal Way, Mercer Island, Duvall, Marysville, Morton, South
Hill, Rochester, Elma, Kent, Eastgate, Edmonds, Port Ludlow, Lake
Stevens, Humptulips, Everett, Aberdeen, Friday Harbor, Pine Lake,
Sedro-Woolley, Seattle, Hoquiam, Enumclaw, Mount Vernon, Lacey,
Montesano, Quinault, Prairie Ridge, Richmond Highlands,
Bellingham, Redmond, Maple Valley, Leland, Granite Falls, Newport
Hills, Bremerton, Fords Prairie, Chehalis, North Bend, Kenmore,
Olympia, Tumwater, McCleary, Renton, Quilcene, Tacoma, Bothell,
Amanda Park, Pe Ell, Clearwater, Silverdale, Skokomish,
Mirrormont, Elk Plain, Lea Hill, Burlington, and Kingsgate
1005 PM PDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Washington.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ325>327-121300-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
Eastern Strait of Juan de Fuca-Western Strait of Juan de Fuca-
Lake Crescent Area Including US 101-
Including Sekiu, Sequim, Clallam Bay, and Joyce
1005 PM PDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Eastern Strait of Juan de Fuca, Lake Crescent Area 
  Including US 101, and Western Strait of Juan de Fuca.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ330-331-121300-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Ozette, Ocean Shores, Neah Bay, La Push, Quillayute,
Westport, and Queets
1005 PM PDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...Until 6 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

18
1 follow-up statement
282 
WWUS76 KSEW 120929
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
229 AM PDT Thu Mar 12 2026

WAZ324-333-121030-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-260312T1200Z/
Port Townsend Area-Island County-
Including Port Townsend, Langley, and Freeland
229 AM PDT Thu Mar 12 2026

...HIGH WIND WARNING IS CANCELLED...

Winds have eased to below 30 mph and will continue to ease this 
morning.

$$

WAZ001-301-305>323-325>327-329>332-121030-
/O.CAN.KSEW.WI.Y.0003.000000T0000Z-260312T1300Z/
San Juan County-Cascades of Whatcom and Skagit Counties-Foothills
and Valleys of the North Cascades-Foothills and Valleys of
Snohomish and Northern King Counties-Foothills and Valleys of
Central King County-Foothills and Valleys of Pierce and Southern
King Counties-Foothills and Valleys of Thurston and Lewis
Counties-Lowlands of Western Whatcom County-Lowlands of Western
Skagit and Northwestern Snohomish Counties-Downtown Everett /
Marysville Area-Shoreline / Lynnwood / South Everett Area-
Eastside-City of Seattle-Lowlands of Pierce and Southern King
Counties-Olympia and Southern Puget Sound-Lowlands of Lewis and
Southern Thurston Counties-Middle Chehalis River Valley-Willapa
and Black Hills-Southern Hood Canal-Northern Hood Canal-Eastern
Kitsap County-Eastern Strait of Juan de Fuca-Western Strait of
Juan de Fuca-Lake Crescent Area Including US 101-Foothills of the
Western and Southern Olympic Peninsula-Northern Washington Coast-
Grays Harbor County Coast-Lower Chehalis River Valley-
Including Seabeck, Silverdale, Sudden Valley, Amanda Park,
Quillayute, McCleary, La Push, Montesano, Friday Harbor, Brinnon,
Port Ludlow, Elma, Pe Ell, Westport, Clearwater, Bellingham,
Kenmore, North Bend, Leland, Darrington, South Hill, Kent,
Morton, Everett, Mossyrock, Covington-Sawyer-w, Lynnwood, Clallam
Bay, Eastgate, Newport Hills, Tacoma, Sedro-Woolley, Mount
Vernon, Neah Bay, Quinault, Mercer Island, Joyce, Queets,
Bremerton, Burlington, Chehalis, Beaver, Skokomish, Sequim,
Lacey, Grand Mound, Lea Hill, Sekiu, Pine Lake, Maple Valley,
Olympia, Duvall, Monroe, Kingsgate, Elk Plain, Quilcene, Ocean
Shores, Redmond, Rochester, Bothell, Humptulips, Mount Baker,
Anacortes, Fords Prairie, Tumwater, Prairie Ridge, Aberdeen,
Richmond Highlands, Forks, Granite Falls, Grisdale, Enumclaw,
Seattle, Kirkland, Ozette, Federal Way, Sahalee, Renton,
Snohomish, Hoquiam, Lake Stevens, Marysville, Holly, Edmonds, and
Mirrormont
229 AM PDT Thu Mar 12 2026

...WIND ADVISORY IS CANCELLED...

Winds have eased to less than 30 mph and will continue to ease this 
morning.

$$

44

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 11, 8:10 PM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 11, 8:10 PM PDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
810 PM PDT Wed Mar 11 2026

.SYNOPSIS...
A cold front will pass over the area this afternoon, bringing
breezy winds, lowland rain, and mountain snow. Active pattern
will continue with lowland rain and heavy mountain snow through
the end of the week and into the weekend as a weak atmospheric
river develops.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
A warm front is lifting northward across Western Washington this
evening bringing windy conditions to the region along with a
temporary rise in snow levels. The trailing cold front will push
onshore later tonight changing rain back to snow at the passes.
Winds will gradually ease toward early morning, but it will remain
breezy to windy through Thursday morning. The lowlands will see a
relative lull in precipitation early Thursday, but strong orographic
lift will continue to play a role in piling up additional snow in
the mountains. Precipitation coverage will increase areawide again
by midday Thursday as a stalled frontal boundary over Oregon begins
to lift northward again. The axis of heaviest precip will remain
largely focused south of the CWA, but wet conditions will prevail
with difficult winter travel conditions continuing in the mountains.
Current forecasts remain on track. Previous discussion follows with
updates to marine and aviation portions.  27

A developing cold front offshore will swing across western
Washington this afternoon, bringing breezy winds, lowland rain,
and heavy mountain snow. The forecast still remains on track
for impactful weather this afternoon and evening. Key points can
be listed below for various impacts:

* WIND: As this cold front moves over the region later this
  afternoon, south to southwesterly winds will increase over the
  majority of the area, with wind gusts around 40 to 50 mph
  expected for much of the area. A Wind Advisory is in effect
  for all of the lowland areas. Areas along the coast, and
  especially Whidbey Island Northward may see briefly stronger
  wind gusts at times, around 55 mph as post frontal winds
  funnel through the Strait. Breezy winds will peak this
  evening, and start to slowly subside overnight and into
  Thursday morning.

* SNOW: Heavy mountain snowfall is expected
  over the next several days as a long duration event. Along
  with snow occuring in the mountains, those breezy winds will
  contribute to Blizzard conditions, as a Blizzard Warning is
  out until Thursday morning. Snow levels will rise this
  evening, giving a brief transition to rain, most likely at
  Snoqualmie Pass. Snow levels will then drop down again tonight
  and into Thursday below pass levels, with a couple of feet of
  snow expected through Friday, especially at Stevens and
  Snoqualmie.

* RAIN: Lowland rain will continue through Friday as a weak
  atmospheric river continues pushing precipitation into the
  area, with most of the QPF located in the mountains and along
  the coast. Could see 1.5 to 3 inches of rain, especially for
  areas Seattle southward, with generally 0.50 to 1 inch
  elsewhere throughout the interior areas. See .HYDROLOGY
  section below for more information about potential river
  flooding.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Ensembles showing an upper level ridge building offshore pushing
the weak atmospheric river southward. Northwesterly flow
develops on Saturday keeping showers around the area, mostly in
the Cascades along with mountain snow continuing. Guidance is
continuing to show another atmospheric river attempting to move
over the ridge into western Washington Sunday/Monday. Snow
levels rising upwards to 7000 to 8000 feet with more rain on the
way. Uncertainty remains of the ridge will push the river
upwards to BC. Will continue to monitor the forecast as it
evolves.

Mazurkiewicz

&&

.AVIATION...
A trough in the Gulf of Alaska will continue to drive a strong upper
level jet over the region resulting in persistent northwesterly flow
aloft. A strong frontal system passing through W WA for much of the
TAF period will result in strong, gusty surface winds. Most
locations will see winds remaining from the southwest while PAE, CLM
and HQM will see direction transition to more westerly or even
northwesterly tonight and Thursday. Strongest wind speeds are
expected this evening and early tonight as terminals prone to
stronger southerly winds /such as SEA, PAE and PWT/ will see speeds
ranging 18-24 kts with gusts up to 40 kts likely. Speeds will ease
somewhat after 06Z but still remain elevated, 16-23 kts with gusts
up to 30 kts possible. Breezy conditions behind the front will
linger, however speeds diminish considerably ranging 8-12 kts with
isolated gusts possible.

Cigs are as varied as winds over W WA this evening. The majority of
terminals reporting MVFR to IFR/LIFR conditions while some VFR spots
are present along the Strait, around BLI and in the Chehalis valley.
Much like current conditions, the expectation for much of the TAF
period is for generally widespread MVFR to IFR/LIFR conditions,
especially as rain persists...even though there may be occasional
periods of improvement to brief VFR conditions. Only CLM looks to
remain VFR this evening and at least early tonight before conditions
deteriorate and they join the rest of the terminals in MVFR
conditions.

KSEA...MVFR conditions in place and likely to remain that way this
evening and maybe even into early tonight. Models do suggest a brief
period of improvement to VFR conditions overnight and perhaps
extending into very early Thursday morning before deteriorating
again around 12Z-ish. As rain persists throughout the day Thursday,
MVFR conditions are expected to remain overhead. For winds, the
above discussion where SEA is highlighted applies.

18

&&

.MARINE...
A strong weather system will bring strong winds and high seas to the
region tonight and into Thursday. Peak winds will continue into
tonight before very gradually easing. Gale Force speeds will remain
in place across area waters into the overnight period with Storm
Force winds across the Eastern Strait of Juan de Fuca. Gales will
gradually ease into SCA level winds, coastal waters first early
Thursday morning with inland waters easing more slowly with SCA
level winds emerging there by Thursday afternoon. Seas will also
quickly build along the coast tonight, peaking at around 18-20 feet
over the outer coastal waters before quickly receding early Thursday
to below 10 feet. Inherited headlines look good and do not plan any
changes at this time.

Additional systems will cross the waters later this week. A weaker
system will move over the waters on Thursday and Friday, with winds
shifting to the north Friday morning. Another system will follow on
Sunday, bringing potential for SCA winds across the coastal waters.
Latest guidance suggests seas will remain below 10 ft through the
weekend.

18/15

&&

.HYDROLOGY...
The heavy mountain precipitation but with lower snow level scenario
will continue to make river forecasting difficult into Sunday. QPF
values continuing to trend slightly lower for western Washington has
kept most hydrographs below flood stage for area rivers except the
Skokomish River. However, the Skokomish River continues to run lower
than the latest river forecast. A Flood Watch remains in effect for
Mason County for the potential for the Skokomish River to briefly
reach minor flood stage by early Thursday, with additional chances
for flooding early next week. While the remainder of the river
forecasts to not highlight any flooding, plenty of rivers from King
county southward will crest in action stage over the next few days.
Will be keeping an eye on the scenario developing the first part of
next week with the higher snow levels much more conducive to
flooding possibilities for the rivers.

Felton/15

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 3 PM this afternoon to 6 AM PDT Thursday
     for City of Seattle-Downtown Everett / Marysville Area-
     Eastern Kitsap County-Eastern Strait of Juan de Fuca-
     Eastside-Foothills and Valleys of Central King County-
     Foothills and Valleys of Pierce and Southern King
     Counties-Foothills and Valleys of Snohomish and Northern
     King Counties-Foothills and Valleys of Thurston and Lewis
     Counties-Foothills and Valleys of the North Cascades-
     Foothills of the Western and Southern Olympic Peninsula-
     Grays Harbor County Coast-Island County-Lake Crescent
     Area Including US 101-Lower Chehalis River Valley-
     Lowlands of Lewis and Southern Thurston Counties-Lowlands
     of Pierce and Southern King Counties-Lowlands of Western
     Skagit and Northwestern Snohomish Counties-Lowlands of
     Western Whatcom County-Middle Chehalis River Valley-
     Northern Hood Canal-Northern Washington Coast-Olympia and
     Southern Puget Sound-Port Townsend Area-San Juan County-
     Shoreline / Lynnwood / South Everett Area-Southern Hood
     Canal-Western Strait of Juan de Fuca-Willapa and Black
     Hills.

     Winter Weather Advisory until 6 PM PDT this evening for
     Cascades of Pierce and Lewis Counties-Cascades of
     Snohomish and Northern King Counties-Cascades of Southern
     King County-Cascades of Whatcom and Skagit Counties.

     Blizzard Warning from 6 PM this evening to 5 AM PDT Thursday
     for Cascades of Pierce and Lewis Counties-Cascades of
     Snohomish and Northern King Counties-Cascades of Southern
     King County-Cascades of Whatcom and Skagit Counties-
     Olympics.

     Winter Storm Warning from 5 AM Thursday to 5 AM PDT Saturday
     for Cascades of Pierce and Lewis Counties-Cascades of
     Snohomish and Northern King Counties-Cascades of Southern
     King County-Cascades of Whatcom and Skagit Counties-
     Olympics.

     Flood Watch from 5 PM PDT this afternoon through Thursday
     afternoon for Foothills of the Western and Southern
     Olympic Peninsula-Middle Chehalis River Valley-Olympia
     and Southern Puget Sound-Olympics-Southern Hood Canal-
     Willapa and Black Hills.

PZ...Small Craft Advisory until 2 AM PDT Thursday for Grays Harbor
     Bar.

     Gale Warning until 2 AM PDT Thursday for Admiralty Inlet-
     Central U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal-West Entrance U.S. Waters Strait Of Juan
     De Fuca.

     Storm Warning until 2 AM PDT Thursday for East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until 2 AM PDT Thursday for Coastal Waters From
     Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out
     10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 12:01 AM PDTRiver Flood WarningSEWMason22 hr
Mar 12, 11:12 AM PDTFlood WatchSEWGrays Harbor, Lewis, Thurston47 hr

Nearby

High Wind Warnings in Washington, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.